Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have had lumbar cortisone injections. Why do I have puffiness in face? Return to normal?

Hi, I m a 25 female, 113 lbs and 5 5 . I ve had three lumbar cortisone injections this year (one in January, one In in February, and one 3 months later on May 11th (3 weeks ago). I believe I have had moon face , puffiness in my face since the first two injections. And it s seemed the worst it s been last week. Is this reversible? How long does it take for my face to return to normal? How long does it take cortisone to clear your system? Is there anything I can do to accelerate this process? I m kind of freaking out because my face looks so different. Please help.
Asked On : Sat, 9 Jun 2012
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Thanks for writing I.

Epidural steroid injection (ESI) is a relatively safe procedure.  Complications are infrequent but have been reported to be epidural hematoma, Cushing’s syndrome, temporary paralysis, epidural abscess (an infection at the site of the injection), anaphylaxis (a severe allergic reaction), nerve root injury, and a spinal headache if the dura mater is punctured.  The most immediate adverse reaction during an ESI is a vasovagal reaction.  This is when the blood vessels in your body vasodilate or relax causing your blood pressure to decrease. Often, people feel lightheaded and may even faint with a vasovagal reaction, however, this reaction is temporary.  A retrospective study of 207 patients that received transforaminal epidural steroid injections found 3.1% of patients experienced a transient non-positional headache that resolved within 24 hours, 2.4% had an increase in back pain, 1.2% had facial flushing, 0.6% experienced increased leg pain, and 0.3% had a vasovagal reaction. As seen in this study, out of 207 patients, only a small percentage of patients experienced an adverse reaction after a transforminal ESI.

Cushings syndrome features like moon face may disappear in few months time. Please have a discussion with your doctor regarding appropriate steroid dose to be given.

Hope this helps
Answered: Fri, 25 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor